Table of Contents Author Guidelines Submit a Manuscript
International Journal of Optics
Volume 2013, Article ID 947068, 10 pages
http://dx.doi.org/10.1155/2013/947068
Research Article

Relativity and the Tunneling Problem in a “Reduced” Waveguide

Departamento de Física, Universidad Autónoma Metropolitana-Iztapalapa, Av. San Rafael Atlixco No. 186, Col. Vicentina, 09340 México, DF, Mexico

Received 24 June 2013; Revised 2 October 2013; Accepted 4 October 2013

Academic Editor: Robert G. Elliman

Copyright © 2013 Eckehard W. Mielke and Miguel A. Marquina Carmona. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Wave packets are considered as solutions of the Maxwell equations in a reduced waveguide exhibiting tunneling due to a stepwise change of the index of refraction. We discuss several concepts of “tunneling time” during the propagation of an electromagnetic pulse and analyze their compatibility with standard relativity.